Jump to ContentJump to Main Navigation
Show Summary Details

Groups Complexity Cryptology

Managing Editor: Shpilrain, Vladimir / Weil, Pascal

Editorial Board Member: Blackburn, Simon R. / Conder, Marston / Dehornoy, Patrick / Eick, Bettina / Fine, Benjamin / Gilman, Robert / Grigoriev, Dima / Ko, Ki Hyoung / Kreuzer, Martin / Mikhalev, Alexander V. / Myasnikov, Alexei / Roman'kov, Vitalii / Rosenberger, Gerhard / Sapir, Mark / Schäge, Sven / Thomas, Rick / Tsaban, Boaz / Capell, Enric Ventura

2 Issues per year


SCImago Journal Rank (SJR) 2015: 1.208
Source Normalized Impact per Paper (SNIP) 2015: 2.294
Impact per Publication (IPP) 2015: 1.103

Mathematical Citation Quotient (MCQ) 2015: 0.48

Online
ISSN
1869-6104
See all formats and pricing

Random equations in free groups

Robert H. Gilman
  • Department of Mathematical Sciences, Stevens Institute of Technology, New Jersey, USA.
  • Email:
/ Alexei Myasnikov
  • Department of Mathematical Sciences, Stevens Institute of Technology, New Jersey, USA.
  • Email:
/ Roman'kov Vitali
  • Institute of Mathematics and Information Technologies, Omsk State Dostoevskii University, Russia.
  • Email:
Published Online: 2011-11-25 | DOI: https://doi.org/10.1515/gcc.2011.010

Abstract

In this paper we study the asymptotic probability that a random equation in a finitely generated free group F is solvable in F. For one-variable equations this probability is zero, but for split equations, i.e., equations of the form v(x 1, . . . , xk) = g, gF, the probability is strictly between zero and one if k ≥ rank(F) ≥ 2. As a consequence the endomorphism problem in F has intermediate asymptotic density, and we obtain the first natural algebraic examples of subsets of intermediate density in free groups of rank larger than two.

Keywords.: Free abelian groups; free groups; random equations; asymptotic density

About the article

Received: 2011-05-12

Published Online: 2011-11-25

Published in Print: 2011-12-01


Citation Information: Groups – Complexity – Cryptology, ISSN (Online) 1869-6104, ISSN (Print) 1867-1144, DOI: https://doi.org/10.1515/gcc.2011.010. Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Robert H. Gilman, Alexei Myasnikov, and Vitaliĭ Romanʼkov
Journal of Algebra, 2012, Volume 352, Number 1, Page 192
[2]
A. V. Men’shov
Siberian Mathematical Journal, 2014, Volume 55, Number 3, Page 440

Comments (0)

Please log in or register to comment.
Log in